Alert archive / Arizona / Tornado Warnings in 2010
Tornado Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Oct 6, 2010, 4:00 AM MST for Yavapai County, Arizona. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2010, 4:00 AM MST (11:00 UTC)
- Expired
- Oct 6, 2010, 4:45 AM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 76 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 4:30 AM MST | HAIL 1.75 | Cornville, AZ | HAIL RANGING FROM QUARTER TO GOLFBALL SIZE |
| Oct 6, 4:40 AM MST | HAIL 1 | Cornville, AZ | |
| Oct 6, 4:45 AM MST | HAIL 1 | Cornville, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
419 WFUS55 KFGZ 061100 TORFGZ AZC025-061145- /O.NEW.KFGZ.TO.W.0003.101006T1100Z-101006T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST WED OCT 6 2010 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...COTTONWOOD-VERDE VILLAGE... COTTONWOOD...CAMP VERDE... * UNTIL 445 AM MST * AT 356 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES NEAR CORDES JUNCTION AND JUST EAST OF DEWEY-HUMBOLT...OR 21 MILES SOUTHWEST OF CAMP VERDE...MOVING NORTH AT 50 MPH. * THE TORNADO WILL BE NEAR... CHERRY BY 415 AM MST... 6 MILES WEST OF CAMP VERDE BY 420 AM MST... MIDDLE VERDE...7 MILES WEST OF MCGUIREVILLE AND 8 MILES WEST OF LAKE MONTEZUMA BY 425 AM MST... CORNVILLE...COTTONWOOD-VERDE VILLAGE...BRIDGEPORT AND 6 MILES EAST OF COTTONWOOD BY 430 AM MST... PAGE SPRINGS BY 435 AM MST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3487 11211 3476 11171 3423 11200 3429 11220 TIME...MOT...LOC 1059Z 199DEG 45KT 3436 11206 $$ TC
1 follow-up statement
856 WWUS55 KFGZ 061112 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 412 AM MST WED OCT 6 2010 AZC025-061145- /O.CON.KFGZ.TO.W.0003.000000T0000Z-101006T1145Z/ YAVAPAI AZ- 412 AM MST WED OCT 6 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM MST FOR EAST CENTRAL YAVAPAI COUNTY... AT 405 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHERRY...OR 10 MILES WEST OF CAMP VERDE...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... MIDDLE VERDE AND 6 MILES NORTHWEST OF MILEPOST 290 ON I-17 BY 415 AM MST... COTTONWOOD-VERDE VILLAGE...BRIDGEPORT AND 6 MILES SOUTHEAST OF COTTONWOOD BY 420 AM MST... CORNVILLE BY 425 AM MST... PAGE SPRINGS BY 430 AM MST... A SECOND POSSIBLE TORNADO MOVING JUST EAST OF I-17 NEAR MILE MARKER 272 AND WILL CROSS I-17 NEAR MILE MARKER 280...BY AROUND 420 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST WEDNESDAY MORNING FOR NORTHERN ARIZONA. && LAT...LON 3445 11198 3455 11216 3483 11197 3476 11172 TIME...MOT...LOC 1108Z 212DEG 37KT 3458 11201 $$ TC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Oct 6, 3:40 AM MST, 20 minutes earlier.
Area forecast discussion, Oct 6, 3:40 AM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST WED OCT 6 2010 .SYNOPSIS...MOIST SOUTHERLY FLOW...INSTABILITY...AND LOW PRESSURE CENTERED OVER SOUTHERN CALIFORNIA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THROUGH THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL. THE CURRENT LOW SHOULD CROSS THE NORTHLAND ON THURSDAY...BRINGING A SLIGHT CHANCE OF PRECIPITATION TO AND NORTH OF THE MOGOLLON RIM. FROM FRIDAY THROUGH SUNDAY...DRY WEATHER WILL PREVAIL WITH AFTERNOON TEMPS WARMING TO SEASONAL NORMALS. && .DISCUSSION... IT HAS BEEN AN ACTIVE EARLY MORNING AS LINES OF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL AND WESTERN AZ. WATER VAPOR SHOWS A BROAD LOW OVER SRN CALIFORNIA...AND A SMALL VORT MAX NEAR PARKER AZ MOVING NORTHWARD HELPING TO KICK OF THE CONVECTION. FOR TODAY...A SECOND VORT MAX SHOULD ROUND THE TROUGH AXIS AND MOVE THROUGH WESTERN AZ. OVERALL NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON...WITH SOME STORMS PRODUCING HEAVY RAIN AND OR HAIL. DRIER AIR IS SHOWN TO MOVE INTO YAVAPAI COUNTY THIS AFTERNOON...AND WILL SHOW A DECREASING CHANCE OF STORMS THERE. LOOK FOR SOUTH WIND GUSTS IN THE 20 TO 30 MPH RANGE. FOR TONIGHT AND THURSDAY...PROGS ARE PRETTY AGGRESSIVE IN DRYING AND STABILIZING THE AIRMASS. GIVEN THE UPPER LOW IS STILL CROSSING THE NORTHLAND WITH SOME UPWARD MOTION AND WHAT WE HAVE SEEN OVER THE LAST 24 HOURS WE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY AT THIS TIME FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM. ANOTHER BREEZY AFTERNOON IS IN STORE WITH SOUTH TO SOUTHWEST WIND GUSTS IN THE 20 TO 30 MPH RANGE. FRIDAY THROUGH TUESDAY...DRY WEATHER SHOULD RETURN TO THE NORTHLAND FOR THIS PERIOD. ON FRIDAY...DECREASING WESTERLY FLOW ALOFT RETURNS. FOR THE WEEKEND...A LARGE HIGH PRESSURE SYSTEM IS SHOWN TO BUILD OVER CENTRAL CALIFORNIA. LOOK FOR FAIR WEATHER WITH MAX TEMPS WARMING TO SEASONAL NORMALS AND LIGHT NORTHEASTERLY SURFACE WINDS. && .AVIATION...FOR THE 12Z PACKAGE...SCT TO NMRS SHRA/TSRA WILL CONTINUE MAINLY EAST OF A KGCN-KPRC LINE. LOCAL IFR CONDITIONS WITH HAIL AND WIND GUSTS IN EXCESS OF 40 KT ARE LIKELY NEAR STRONGER STORMS...OTHERWISE...NON-CONVECTIVE DAYTIME WINDS WILL BE SOUTH AT 15 TO 20 KTS GUSTING TO 30 KTS. PRECIPITATION COVERAGE DECREASING AFT 00Z THU. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................DL AVIATION....................CLEMMONS VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 5, 3:32 PM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST SAT OCT 30 2010 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST SAT OCT 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL MOVE ACROSS THE SOUTHWEST TODAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG AND GUSTY WINDS. WINDS ARE EXPECTED TO INCREASE LATER THIS MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH BY THIS AFTERNOON. AREAS OF BLOWING SAND ARE POSSIBLE ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW...ALONG HIGHWAY 89 NORTH OF FLAGSTAFF...AND HIGHWAY 160 ACROSS THE NAVAJO NATION. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHERN ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 6, 12:55 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1255 AM MST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 1 NE PAYSON 34.25N 111.31W
10/05/2010 E1.75 INCH GILA AZ TRAINED SPOTTER
MAJORITY OF HAIL MEASURED IN THE 1.25 INCH RANGE...
LARGEST STONE AT 2.25.
&&
EVENT NUMBER FGZ1000198
41Local storm report, Oct 6, 3:35 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 AM MST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 5 NE CLINTS WELL 34.61N 111.25W
10/06/2010 COCONINO AZ LAW ENFORCEMENT
TREES DOWN...HIGHWAY 87 BETWEEN MILE MARKER 296 AND
298... POSSIBLE TORNADO
&&
EVENT NUMBER FGZ1000199
TECThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 19 min |
| Oct 5, 9:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Oct 5, 10:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 5, 11:04 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 6, 12:34 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 26 min |
| Oct 6, 1:08 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 22 min |
| Oct 6, 1:33 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 12 min |
| Oct 6, 1:58 AM MST | Tornado Warning | FGZ | Coconino, Gila | 17 min |
| Oct 6, 2:17 AM MST | Areal Flood Advisory | FGZ | Coconino | 118 min |
| Oct 6, 3:40 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Oct 6, 4:38 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 37 min |
| Oct 6, 5:07 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 38 min |
| Oct 6, 5:30 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 5:59 AM MST | Tornado Warning | FGZ | Coconino | 46 min |
| Oct 6, 6:36 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 39 min |
| Oct 6, 6:53 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 22 min |
| Oct 6, 6:58 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Oct 6, 7:18 AM MST | Tornado Warning | FGZ | Coconino | 27 min |
| Oct 6, 7:31 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 7:33 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 27 min |
| Oct 6, 7:42 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Oct 6, 7:46 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 8:06 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Oct 6, 8:06 AM MST | Tornado Warning | FGZ | Coconino | 39 min |
| Oct 6, 8:14 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 46 min |
| Oct 6, 8:19 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Oct 6, 8:19 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 6, 8:29 AM MST | Tornado Warning | FGZ | Yavapai | 46 min |
| Oct 6, 8:32 AM MST | Tornado Warning | FGZ | Yavapai | 28 min |
| Oct 6, 8:49 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 6, 8:53 AM MST | Tornado Warning | FGZ | Coconino | 37 min |
| Oct 6, 9:00 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 9:05 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 25 min |
| Oct 6, 9:25 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Oct 6, 9:30 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 9:43 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 32 min |
| Oct 6, 10:00 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Oct 6, 10:08 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Oct 6, 10:13 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 62 min |
| Oct 6, 10:14 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 46 min |
| Oct 6, 10:32 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 43 min |
| Oct 6, 10:35 AM MST | Tornado Warning | FGZ | Yavapai | 40 min |
| Oct 6, 10:51 AM MST | Tornado Warning | FGZ | Coconino | 39 min |
| Oct 6, 11:01 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 29 min |
| Oct 6, 11:15 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 11:24 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 41 min |
| Oct 6, 11:29 AM MST | Tornado Warning | FGZ | Coconino | 31 min |
| Oct 6, 11:34 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 26 min |
| Oct 6, 12:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 12:09 PM MST | Tornado Warning | FGZ | Coconino | 36 min |
| Oct 6, 12:11 PM MST | Tornado Warning | FGZ | Coconino | 34 min |
| Oct 6, 12:16 PM MST | Tornado Warning | FGZ | Coconino, Yavapai | 29 min |
| Oct 6, 12:47 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Oct 6, 1:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Oct 6, 1:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 43 min |
| Oct 6, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 36 min |
| Oct 6, 2:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 19 min |
| Oct 6, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 14 min |
Nearby
Tornado Warnings in Arizona, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.